MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION¿ INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE RELION¿ INSULIN SYRINGE; PISTON SYRINGE
Model Number 328506
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using relion¿ insulin syringe a crack in the barrel was discovered and leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: material no.328506, batch no.1116704.Consumer reported that there is a crack in the barrel of the syringe near the needle hub.Barrel of syringe leaking.
 
Event or Problem Description
It was reported while using relion¿ insulin syringe a crack in the barrel was discovered and leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: material no.328506 batch no.1116704.Consumer reported that there is a crack in the barrel of the syringe near the needle hub.Barrel of syringe leaking.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 07-feb-2022.H.6.Investigation: customer returned (1) 1ml insulin syringe from lot# 1116704.The customer reported that there is a crack in the barrel of the syringe near the needle hub and the barrel is leaking.The returned sample was examined, and it was observed that the barrel featured several cracks ranging between the 0- and 20- unit scale markings.The damage to the barrel could lead to leakage during use.A review of the device history record was completed for batch# 1116704.All inspections were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.Root cause: l2l was created for damaged barrels.H3 other text : see h.10.

Brand Name
RELION¿ INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13310333
Report Number1920898-2022-00018
Device Sequence Number14289434
Product Code FMF
UDI-Device Identifier00681131311748
UDI-Public00681131311748
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2026
Device Model Number328506
Device Catalogue Number328506
Device Lot Number1116704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown